Ask Your Health Question and Get an Answer ASAP
Id like to try to help, but I need some more information. Did the bloating, gas, and constipation start after you quit smoking? (Congratulations there, by the way). Is it relieved after a bowel movement, the gas/ bloating? Does food make it worse or better? If so, do any particular foods cause you more discomfort than others?
When did you have the GYN evaluation, and when you did, did you tell the provider the above symptoms? What did she/he say? Was the exam and any tests run normal?
Thanks for clarifying,
Susan, did you get they reply? my typing just disappeared and I hope you got it. If not, I'll retype. My symptoms started , that I noticed, approximately the time I quit smoking and started those vitamins. They GYN test and exam was norma and that took place last Thursdayl. They did an ultrasound. No bloodwork. The bloating/gas has improved since I stopped taking vitamins all together. The stomach fullness is constant. But , I'm not allowing that to stop me from eating :)
I only got one reply from you, but I do believe I have the information I need. Online no one can state with any certainty what anything is, all I can do is give my best guess based on what you wrote.
Again, sincere congratulations on quitting smoking. Its a great choice you have made, but yes, the quitting may make you feel lousier than before, for a while. The chemicals from the cigarettes are stored in fat, now they are being gotten rid of AND your body is missing a chemical it had grown dependent on: nicotine is addictive. Nicotine withdrawal may indeed account for the bloating and constipation, and your urge for hard sugar candies: quitting smoking lowers blood sugar; your weight gain is also likely due to that. So, its entirely possible you are suffering from some withdrawal symptoms. It takes a while to go away, I cant state how long as its different for each person.
Here is some information regarding that: http://www.healtharticles101.com/top-10-side-effects-of-quitting-smoking/
Alternatively, you may have some irritable bowel syndrome (IBS), and in theory, that to may be from quitting smoking. No one really knows what causes IBS; the gut, however, has the largest concentration of neurons outside of the brain. It is not without reason that people feel nervousness and anxiety in their stomachs. And, that is due in part to that flight and fight reflex that we all have. It is postulated that in IBS, that interaction between brain and gut is VERY oversensitive. But no one really knows why IBS happens.
The main signs of IBS are abdominal pain OR discomfort that is relieved by or associated with a bowel movement. There also can be chronic diarrhea or constipation. Abdominal bloating can also occur, as can the feeling that you did not fully defaecate when you emptied your bowels. Some people also report white mucous in the stool.
Some report that food and stress can trigger IBS symptoms. I am sure that quitting smoking has got to be extremely stressful, on occasion. I would recommend you keep a journal log of what you are doing and eating when you have IBS symptoms. Maybe in that way you could find some way to correlate cause and effect and so learn to lessen the IBS, if that is what this is. .
In IBS, nothing wrong can be found in the intestines when they are examined, but clearly a problem exists.
There are many medications that can be used for IBS...including some of the antidepressant medications, antispasmodic medications, and others.
Here is the Mayo Clinics site on IBS: http://www.mayoclinic.com/health/irritable-bowel-syndrome/DS00106/DSECTION=1
It is also true that many of your symptoms are in line with that of ovarian cancer. However, you had a GYN appointment and an ultrasound, I presume of the ovaries and uterus. If there were a cancer there, the ultrasound, in theory, should be able to show that mass. Information on ovarian cancer here:
Honestly, I think your symptoms are most likely caused by quitting smoking and your body's readjustment to life without nicotine. As to your skin resurfacing, please tell your provider what is going on, its better to delay the procedure for a while than go into when you really shouldn't. That may result in some bad effects.
If this continues, I would see your doctor (GP) just to make sure it is the effects of smoking cessation you feel and not some other process.
I hope I was able to help,